Winter Weather, Dallas
- When
- February 18, 3:30 AM CST to February 20, 9:00 AM CST
- Where
- Dallas forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 32.767, -96.778 (the zone’s center; the record gives no point)
Light precipitation fell as temperatures hovered around freezing for much of the weekend. Dozens of accidents related to the icy conditions were reported in several counties.
Every event with a place to put it; 14 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FWD wrote it up.
Light precipitation fell as temperatures hovered around freezing for much of the weekend. Dozens of accidents related to the icy conditions were reported in several counties. There were numerous injuries and at least 5 fatalities indirectly related to the winter weather. The Dallas/Fort Worth International Airport cancelled approximately 100 flights on Saturday alone.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Feb 18, 3:22 AM CST, 8 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 322 AM CST SAT FEB 18 2006 .DISCUSSION... OCCASIONAL...WEAK ISENTROPIC LIFT...NAMELY RIGHT ABOVE THE ARCTIC FRONTAL INVERSION WHICH IS CURRENTLY AROUND 4 KFT...WILL CONTINUE TO DEEPEN TO NEAR 5-6 KFT TODAY. NAMELY BECAUSE A SECONDARY SURGE OF ARCTIC AIR NOTED OVER NW TX/OK ATTM VIA OBS/SATELLITE...IS MOVING SWD ACROSS THE RED RIVER AND WILL CONTINUE TO SLOWLY DO SO THROUGH ALL OF N TX THIS MORNING. HIGH TEMPS SHOULD OCCUR THIS MORNING... THEN EXPECT A STEADY FALL OF TEMPS THIS AFTN AND EVE. S/WS WILL BE FAST MOVING THROUGH NEAR ZONAL WSW FLOW ALOFT WITH ANY WINTER PRECIPITATION VERY LIGHT AND SPORADIC...BUT ENOUGH TO CAUSE ISSUES ON PARTICULARLY SURFACES NOT WARMED BY THE GROUNDS SUCH AS SIDEWALKS ...TREES...POWER LINES...BRIDGES...AND OVER-PASSES. BY TONIGHT... EVEN A FEW SECONDARY ROADS MAY BECOME SLICK IN SPOTS. THUS...HAVE EXTENDED THE WSW (WINTER WX ADVISORY...SEE BELOW) THROUGH 14Z SUN AND HAVE ADDED NAVARRO AND HENDERSON COUNTIES AS WELL PER PRECIP TYPE PROGS. NOT A MAJOR ICE STORM BY ANY MEANS...BUT ENOUGH TO CAUSE SOME ISSUES. SHOULD FINALLY SEE ARCTIC DOME SLOWLY ERODE FROM W-E SUN NIGHT INTO MON...WITH SLOW WARM UP EXPECTED...ALONG WITH A FEW LIGHT RAIN SHOWERS OVER E/SE COUNTIES WHERE SOME DEEPER MOISTURE WILL LINGER. A MORE PRONOUNCED WARM UP OCCURS TUES-THURS WITH TEMPS BACK INTO THE 60S-LOWER 70S AGAIN. A DRY...MORE POLAR AIRMASS GRAZES N TX LATE WEEK INTO NEXT WEEKEND...BUT SEE VERY LITTLE MOISTURE FOR MUCH IN THE WAY OF RAIN OR THUNDERSTORMS. ONLY TWEAKED TRENDS ON DAYS 3 (MON)-7 (SAT). && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 32 26 34 33 / 40 30 20 20 WACO, TX 37 27 37 36 / 40 30 20 20 PARIS, TX 33 23 30 30 / 60 40 30 40 DENTON, TX 32 22 33 32 / 40 30 30 20 MCKINNEY, TX 32 24 32 32 / 40 30 30 20 DALLAS, TX 33 25 33 33 / 40 30 20 20 TERRELL, TX 35 25 33 33 / 40 30 30 30 CORSICANA, TX 38 27 36 34 / 40 30 30 30 TEMPLE, TX 37 26 39 36 / 30 30 20 20 && .FWD WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL 8 AM SUNDAY FOR TXZ091-TXZ092- TXZ093-TXZ094-TXZ095-TXZ100-TXZ101-TXZ102-TXZ103-TXZ104-TXZ105- TXZ106-TXZ107-TXZ115-TXZ116-TXZ117-TXZ118-TXZ119-TXZ120-TXZ121- TXZ122-TXZ123-TXZ129-TXZ130-TXZ131-TXZ132-TXZ133-TXZ134-TXZ135- TXZ141-TXZ142-TXZ143-TXZ144-TXZ145-TXZ146. && /05
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 340 PM CST FRI FEB 17 2006 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-181000- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 340 PM CST FRI FEB 17 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... A WINTER WEATHER ADVISORY IS IN EFFECT FOR AREAS NORTH OF A GOLDTHWAITE TO CANTON LINE LATE TONIGHT FOR LIGHT FREEZING RAIN AND LIGHT SLEET ACCUMULATIONS. THE MAIN CONCERN WILL BE A LIGHT GLAZE OF ICE ON BRIDGES... OVERPASSES...TREES AND POWER LINES. THE ICE MAY IMPACT SOME TRAVELERS...BUT WIDESPREAD SIGNIFICANT TRAVEL DISRUPTION IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN... A WINTER WEATHER ADVISORY IS IN EFFECT SATURDAY FOR AREAS NORTH OF A GOLDTHWAITE TO CANTON LINE FOR LIGHT FREEZING RAIN AND LIGHT SLEET ACCUMULATIONS. ADDITIONAL LIGHT ACCUMULATION OF FREEZING RAIN AND SLEET IS POSSIBLE OVER THE NORTHERN TWO THIRDS OF NORTH TEXAS SUNDAY THROUGH EARLY MONDAY. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE NEEDED ACROSS THE ADVISORY AREA LATE TONIGHT FOR REPORTS OF ANY ICING.
The national radar mosaic for the moment the first event began.
14 winter weather. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, February 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5490939, 5490940, 5490941, 5490942, 5490943, 5490944, 5490945, 5490946, 5490947, 5490948, 5490949, 5490950, 5490951, 5490952.